Authors: Živaljević, Rade 
Title: A glimpse into continuous combinatorics of posets, polytopes, and matroids
Journal: Fundamental and Applied Mathematics
Volume: 21
Issue: 6
First page: 143
Last page: 164
Issue Date: 1-Jan-2016
ISSN: 1560-5159
Abstract: 
We advocate a systematic study of continuous analogs of finite partially ordered sets, convex polytopes, oriented matroids, arrangements of subspaces, finite simplicial complexes, and other combinatorial structures. Among the illustrative examples reviewed are an Euler formula for a class of “continuous convex polytopes” (conjectured by Kalai and Wigderson), a duality result for a class of “continuous matroids,” a calculation of the Euler characteristic of ideals in the Grassmannian poset (related to a problem of G.-C. Rota), an exposition of the “homotopy complementation formula” for topological posets and its relation to the results of S. Kallel and R. Karoui about “weighted barycenter spaces”, and a conjecture of Vassiliev about simplicial resolutions of singularities. We also include an extension of the index inequality (Sarkaria’s inequality) based on interpreting diagrams of spaces as continuous posets.
Publisher: Moscow State University

Show full item record

Page view(s)

17
checked on Jan 30, 2023

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.